Alert archive / Missouri / Frost Advisories in 2015

Frost Advisory 3, NWS Springfield, MO

October 16, 201513 counties in Missouri

NWS Springfield, MO issued this frost advisory at Oct 16, 2015, 3:34 AM CDT for 13 counties in Missouri. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2015, 3:34 AM CDT (08:34 UTC)
In effect from
Oct 17, 2015, 1:00 AM CDT
Expired
Oct 17, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Camden County, MO, Dent County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WWUS73 KSGF 160834
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT FRI OCT 16 2015

.THE COOLEST AIRMASS OF THE SEASON SO FAR WILL PUSH SOUTH INTO THE
REGION TONIGHT. TEMPERATURES OVER CENTRAL MISSOURI AND THE EASTERN
OZARKS WILL DROP INTO THE LOW TO MID 30S, WITH FROST EXPECTED IN
MANY AREAS. THE COLDEST TEMPERATURES WILL OCCUR IN THE PROTECTED
VALLEYS OF THE EASTERN OZARKS. 

MOZ056>058-069>071-081>083-092-097-098-106-161645-
/O.NEW.KSGF.FR.Y.0003.151017T0600Z-151017T1300Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT-
WRIGHT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...
OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON...PLATO...
ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN...
GLADDEN...HOWES...JADWIN...SALEM...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...THAYER...ALTON...
COUCH...GREER...THOMASVILLE...WILDERNESS
334 AM CDT FRI OCT 16 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURE...TEMPERATURES ACROSS THE EASTERN OZARKS AND CENTRAL
  MISSOURI WILL FALL INTO THE LOW TO MID 30S TONIGHT. THE COLDEST
  TEMPERATURES WILL BE IN THE PROTECTED VALLEYS OF THE EASTERN
  OZARKS. 

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO
  DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOXELL
3 follow-up statements
511 
WWUS73 KSGF 162015
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT FRI OCT 16 2015

MOZ056>058-069>071-081>083-092-097-098-106-170415-
/O.CON.KSGF.FR.Y.0003.151017T0600Z-151017T1300Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT-
WRIGHT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...
OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON...PLATO...
ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN...
GLADDEN...HOWES...JADWIN...SALEM...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...THAYER...ALTON...
COUCH...GREER...THOMASVILLE...WILDERNESS
315 PM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...TEMPERATURES ACROSS THE EASTERN OZARKS AND 
  CENTRAL MISSOURI WILL FALL INTO THE LOW TO MID 30S TONIGHT. 
  THE COLDEST TEMPERATURES WILL BE IN THE PROTECTED VALLEYS OF 
  THE EASTERN OZARKS. 

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

LINDENBERG
686 
WWUS73 KSGF 170143
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT FRI OCT 16 2015

MOZ056>058-069>071-081>083-092-097-098-106-170945-
/O.CON.KSGF.FR.Y.0003.151017T0600Z-151017T1300Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT-
WRIGHT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...
OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY...
WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON...PLATO...
ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN...
GLADDEN...HOWES...JADWIN...SALEM...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD...POMONA...POTTERSVILLE...
SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH...
TERESITA...WINONA...BIRCH TREE...MONTIER...THAYER...ALTON...
COUCH...GREER...THOMASVILLE...WILDERNESS
843 PM CDT FRI OCT 16 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE...TEMPERATURES AT MID EVENING HAD FALLEN INTO THE
  MIDDLE TO UPPER 40S ACROSS THE EASTERN OZARKS AND CENTRAL
  MISSOURI. TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO MID
  30S BY SATURDAY MORNING. THE COLDEST TEMPERATURES WILL BE IN
  THE PROTECTED VALLEYS OF THE EASTERN OZARKS.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BURCHFIELD
087 
WWUS73 KSGF 170808
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 AM CDT SAT OCT 17 2015

MOZ057-058-070-071-082-083-097-098-106-172015-
/O.NEW.KSGF.FR.Y.0004.151018T0600Z-151018T1300Z/
/O.CON.KSGF.FR.Y.0003.000000T0000Z-151017T1300Z/
MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON-
INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK...
VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...
ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING...
BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA...
POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...
WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER...
THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS
308 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO
  MID 30S BY DAYBREAK THIS MORNING. ANOTHER NIGHT OF TEMPERATURES
  IN THE LOW TO MID 30S IS EXPECTED TONIGHT INTO SUNDAY MORNING.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MOZ056-069-081-092-171300-
/O.CON.KSGF.FR.Y.0003.000000T0000Z-151017T1300Z/
MORGAN-CAMDEN-LACLEDE-WRIGHT-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH...
VILLAGE OF FOUR SEASONS...LYNCHBURG...LEBANON...DAWSON...GRAFF...
MOUNTAIN GROVE...DUNCAN...MANSFIELD
308 AM CDT SAT OCT 17 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO
  MID 30S BY DAYBREAK. THE COLDEST TEMPERATURES WILL BE IN THE
  PROTECTED VALLEYS OF THE EASTERN OZARKS.

* IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL 
  TO DAMAGE OR KILL SENSITIVE PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BOXELL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:00 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 16, 3:00 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
300 AM CDT FRI OCT 16 2015

.SHORT TERM...(Today and Tonight)
Issued at 0300 AM CDT FRI OCT 16 2015

A few showers continue across far southern Missouri early this
morning, though these should quickly move south of the area by
sunrise. A much cooler and (even) drier airmass will build into
the region through the day today, as expansive Canadian high
pressure moves south.

Highs today will be seasonably cool, with most locations in the
60s. The coolest readings will be over central Missouri.

By dawn tomorrow morning, the surface high will be centered over
the Quad Cities, with the Ozarks well under its control. This
should set the stage for the coolest night of the season so far,
with temperatures across the eastern Ozarks dropping into the low
to mid 30s. Readings will be a little warmer to the west, where a
little high level cloud cover may cut down on radiational cooling.
Even there, upper 30s to around 40 can be expected.

With the cool temperatures over the eastern Ozarks, frost seems
like a good bet, especially in some of the more protected
valleys. Will have a Frost Advisory in effect from 1 AM through 7
AM tonight/tomorrow morning for areas along and east of a
Versailles to West Plains line.

.LONG TERM...(Saturday through Thursday)
Issued at 0300 AM CDT FRI OCT 16 2015

The surface high will continue to slowly settle south into the
Ohio Valley Saturday, with a rather chilly day expected over the
region. Highs Saturday look to be in the upper 50s over the
eastern Ozarks and central Missouri, and low 60s over the western
portions of the forecast area. Frost will be possible again
Saturday night over the eastern Ozarks, though will get through
tonight before assessing the need for another Frost Advisory.

A warming trend will commence Sunday as the upper level pattern
begins to flatten out, eventually becoming southwesterly by early
in the workweek. Temperatures will be back into the mid and
perhaps even upper 70s by midweek.

Mid week rain chances are looking a little lower this morning,
with extended guidance pointing toward a more amplified--and thus
slower--progression to the upper level pattern. Until that fropa
happens, much of next week looks to be warm and dry.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1218 AM CDT FRI OCT 16 2015

Pilots can expect the scattered showers to end overnight as drier
overspreads the region. A light northerly wind overnight will
become gusty again Friday. Otherwise VFR conditions can be
expected at area terminals through Friday as surface high
pressure builds southward into the area.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, Oct 16, 12:17 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CDT FRI OCT 16 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170530-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1217 AM CDT FRI OCT 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.

DISCUSSION...

 ISOLATED THUNDERSTORMS WILL END ACROSS FAR SOUTHERN NEAR THE
 ARKANSAS BORDER BY 3 AM. OCCASIONAL CLOUD TO GROUND LIGHTNING
  WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  CONFIDENCE IS INCREASING THAT AREAS OF FROST WILL OCCUR
  EARLY SATURDAY MORNING ACROSS THE EASTERN OZARKS...WITH
  PATCHY FROST POSSIBLE AS FAR WEST AS HIGHWAY 65.
  ADDITIONAL PATCHY FROST WILL THEN BE POSSIBLE ACROSS THE
  EASTERN OZARKS EARLY SUNDAY MORNING.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Frost Advisories in Missouri, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.